MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected vitros ammonia (amon) results were obtained from non-vitros mas quality control fluids and a vitros liquid performance verifier (lpv) processed using vitros chemistry products amon slides lot 1020-0265-7076 on a vitros 4600 chemistry system.The assignable cause of the event is an instrument issue likely related to microslide incubator contamination.A calibration and quality control results for the vitros amon reagent were not within expectations.The customer was advised to complete the microslide incubator decontamination procedure on the vitros 4600 system, replace the cm/rt evaporation caps and to perform post maintenance within run precision testing in order to verify the instrument performance.The customer is processing samples for vitros amon on the alternate vitros instrument at the site using vitros amon reagent lot 1020-0265-7076 without issue.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected vitros ammonia (amon) results were obtained from non-vitros mas quality control fluids and a vitros liquid performance verifier (lpv) processed using vitros chemistry products amon slides lot 1020-0265-7076 on a vitros 4600 chemistry system.Mas alcohol/ammonia control lot 2409 level 1 vitros amon result of 292.2 umol/l versus an expected result of 25.0 umol/l mas alcohol/ammonia control lot 2409 level 2 vitros amon results of 117.7, 114.8, 102.3, 37.6, 111.2, 110.3, 76.8, 113.0, 102.0, 114.4, 92.4, 114.5, 115.1 and 114.9 umol/l versus an expected result of 148.3 umol/l vitros lpv ii lot t8395 result of 153.1 umol/l vs an expected result of 203.4 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected vitros amon results were obtained when processing control fluids.The customer stated that patient results have not been affected as samples were being processed for vitros amon on an alternate vitros instrument at the site.There were no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20441026
Report Number1319681-2024-00055
Device Sequence Number12831000
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown